New-onset psychosis following androgen deprivation therapy for prostate cancer. Academic Article uri icon

  •  
  • Overview
  •  
  • Research
  •  
  • Identity
  •  
  • Additional Document Info
  •  
  • View All
  •  

abstract

  • Androgen deprivation therapy (ADT) is commonly used in the treatment of prostate cancer and is associated with several side effects including psychiatric disorders. We present an unusual case of a 62-year-old man with high risk prostate cancer that developed de novo psychosis after starting luteinizing hormone-releasing hormone (LHRH) agonists and discuss possible mechanisms to explain such findings. This case report highlights the importance of continuing assessment and monitoring of potential emotional and behavioral symptoms in prostate cancer patients treated with ADT.

authors

  • Bernad, Daniel M
  • Dal Pra, Alan
  • Baule, Cintia
  • Frey, Benicio
  • Faria, Sergio

publication date

  • August 2013